IDEAS home Printed from
   My bibliography  Save this article

Comment on "Ellsberg's two-color experiment, portfolio inertia and ambiguity"


  • Youichiro Higashi
  • Sujoy Mukerji
  • Norio Takeoka
  • Jean-Marc Tallon


The final step in the proof of Proposition 1 (p.311) of Mukerji and Tallon (2003) may not hold in generalbecause $\varepsilon>0$ in the proof cannot be chosen independently of $w,z$. We point out by a counterexample that the axioms they impose are too weak for Proposition 1. We introduce a modified set of axioms and re-establish the proposition
(This abstract was borrowed from another version of this item.)

Suggested Citation

  • Youichiro Higashi & Sujoy Mukerji & Norio Takeoka & Jean-Marc Tallon, 2008. "Comment on "Ellsberg's two-color experiment, portfolio inertia and ambiguity"," International Journal of Economic Theory, The International Society for Economic Theory, vol. 4(3), pages 433-444.
  • Handle: RePEc:bla:ijethy:v:4:y:2008:i:3:p:433-444

    Download full text from publisher

    File URL:
    File Function: link to full text
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version below or search for a different version of it.

    Other versions of this item:

    References listed on IDEAS

    1. Peter Klibanoff & Massimo Marinacci & Sujoy Mukerji, 2005. "A Smooth Model of Decision Making under Ambiguity," Econometrica, Econometric Society, vol. 73(6), pages 1849-1892, November.
    2. Dow, James & Werlang, Sergio Ribeiro da Costa, 1992. "Uncertainty Aversion, Risk Aversion, and the Optimal Choice of Portfolio," Econometrica, Econometric Society, vol. 60(1), pages 197-204, January.
    3. Epstein, Larry G & Zhang, Jiankang, 2001. "Subjective Probabilities on Subjectively Unambiguous Events," Econometrica, Econometric Society, vol. 69(2), pages 265-306, March.
    4. Mukerji, Sujoy & Tallon, Jean-Marc, 2003. "Ellsberg's two-color experiment, portfolio inertia and ambiguity," Journal of Mathematical Economics, Elsevier, vol. 39(3-4), pages 299-316, June.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. repec:hal:journl:halshs-00341174 is not listed on IDEAS

    More about this item


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:bla:ijethy:v:4:y:2008:i:3:p:433-444. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.